Thunderstorm Wind, St. Johns
- When
- May 8, 5:10 PM EST
- Where
- St. Johns County, St Augustine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.883, -81.317
Severel trees were blown down north of St. Augustine near the county jail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Severel trees were blown down north of St. Augustine near the county jail. Trees were also down along County Road 214 at the intersection of State Road 13.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 8, 1:04 PM EST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT MON MAY 8 2006 ...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON... .SHORT TERM...STORMS HAVE DEVELOPED EARLY TODAY ALONG PRESSURE TROUGH STRETCHING THROUGH THE FLORIDA/GEORGIA STATE LINE. ALOFT...RUC IS INDICATING A BROAD AREA OF DIFFERENTIAL PVA STRENGTHENING OVER THE AREA AND LIKELY PROVIDING IMPETUS FOR STORMS TO REACH LEVEL OF FREE CONVECTION. ACCORDING TO THE SOUNDING...AREAS ABOVE THIS POINT HAVE PLENTY OF ENERGY FOR CONTINUED STORM DEVELOPMENT THROUGHOUT THE AFTERNOON HOURS AND INTO THE EVENING. MAIN CONCERN WILL BE THE HAIL POTENTIAL AND TO A LESSER EXTENT DAMAGING WINDS. STRONG WESTERLY FLOW ALOFT SHOULD ALLOW FOR SUFFICIENT TILT TO KEEP HAIL SEPARATED FROM SATURATED UPDRAFT. IN ADDITION...MODERATE LAPSE RATES IN THE HAIL GROWTH ZONE SHOULD LEAD TO SCATTERED STRONG STORMS AND ISOLATED SEVERE. LIMITING FACTOR THUS FAR HAS BEEN GETTING THE UPDRAFT WELL ABOVE THE FREEZING LEVEL BUT FEEL POTENTIAL WILL INCREASE AS INSTABILITY INCREASES THIS AFTERNOON. FOR TONIGHT...MODEL DISPARITIES CONTINUE AS NOTED BY PREVIOUS FORECASTER. FOR THE SHORT TERM...WILL MAINLY GO WITH RADAR TRENDS FOR THE 6 HOUR POPS AND THEN TAPER TO LOW END SCATTERED FOR THE REMAINDER OF THE NIGHT. THIS IS A COMPROMISE BETWEEN THE GFS WHICH SENDS THE MAJORITY OF THE MOISTURE SOUTH OF THE AREA WHILE THE NAM DEVELOPS A SECONDARY LOW OFF THE FLORIDA COAST WITH A SECONDARY MOISTURE SURGE SOUTHWARD. FOR TUESDAY...AGAIN A BLEND GENERALLY USED WITH PRESSURE TROUGH BECOMING ORIENTED NORTH SOUTH ALONG THE SPINE OF THE PENINSULA. HAVE GONE WITH SCATTERED POPS FOR MOST AREAS WITH AN EMPHASIS ON THE LATE MORNING TO EARLY AFTERNOON TIME PERIOD. AS MENTIONED IN PREVIOUS DISCUSSION...DYNAMICS TAKE A RESPITE ON WEDNESDAY AND WITH MID LEVEL MOISTURE...SHOULD SEE ONE OF OUR FIRST PURELY SEABREEZE DRIVEN CONVECTION DAYS. COLLISION LOOKS TO BE RIGHT ALONG THE I-75 CORRIDOR AND WITH LOWER PWATS...LOW END SCATTERED POPS SHOULD SUFFICE. LARGE SCALE MID-LATITUDE TROUGH OVER THE MIDWEST BEGINS A PUSH SOUTH AND EAST BY THURSDAY. ALTHOUGH PREVIOUS SUCH FRONTS HAVE FAILED TO MATERIALIZE MUCH IN THE WAY OF RAINFALL...THIS ONE LOOKS TO HAVE A LITTLE MORE MOISTURE AVAILABILITY. WILL GO WITH SCATTERED POPS FOR NOW WITH THE PASSAGE WHICH MAY NEED TO BE TWEAKED UP WITH LATER SHIFTS. .LONG TERM...FRONT PUSHES SOUTH OF THE AREA BY FRIDAY AND VERY GOOD AGREEMENT BETWEEN THE GFS AND DGEX WITH A SIGNIFICANT DRYING TREND THROUGH THE WEEKEND. && .MARINE...NO HEADLINES THROUGH THE END OF THE WEEK. EARLY TUESDAY MORNING A NELY SURGE IS EXPECTED TO MOVE INTO THE WATERS AND WILL GO WITH 15 KT WINDS. BY WEDNESDAY WINDS WILL SHIFT TO SE THEN VEER TO SW THURSDAY AS NEXT FRONT APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 81 64 86 / 40 30 20 40 SSI 65 78 65 82 / 50 30 20 20 JAX 65 81 64 85 / 60 40 30 20 SGJ 67 79 66 83 / 60 40 30 20 GNV 66 86 64 88 / 50 40 30 30 OCF 67 87 65 89 / 40 40 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON MAY 8 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 200 PM EDT MON MAY 8 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER... A STATIONARY FRONT JUST NORTH OF THE AREA...WEAK UPPER LEVEL DISTURBANCES...AND AFTERNOON SEABREEZES WILL INTERACT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. THE AREAS MOST LIKELY TO RECEIVE THUNDERSTORM ACTIVITY WILL BE THOSE ALONG THE FLORIDA AND GEORGIA BORDER WITH THIS AXIS SHIFTING SOUTHWARD THROUGH THE EVENING HOURS. SCATTERED STORMS WILL BECOME STRONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL AND ISOLATED SEVERE STORMS WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST COVERAGE OF STORMS WILL BE THURSDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL YULEE 30.63N 81.57W
05/08/2006 E0.25 INCH NASSAU FL PUBLIC
&&
ZAPPESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT MON MAY 8 2006 FLZ032-082130- CLAY- 452 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MIDDLEBURG TO 11 MILES SOUTH OF PENNEY FARMS...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF LAKESIDE TO 14 MILES NORTHEAST OF MELROSE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...ASBURY LAKE...PENNEY FARMS...LAKESIDE...DOCTORS INLET...BELLAIR-MEADOWBROOK TERRA...ORANGE PARK AND GREEN COVE SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 525 PM EDT MON MAY 8 2006 FLZ025-082215- DUVAL- 525 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME SOUTHERN DUVAL COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF BAYARD...OR ABOUT OVER MANDARIN...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAYARD THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT MON MAY 8 2006 GAZ151-152-082215- BRANTLEY-PIERCE- 527 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN BRANTLEY AND SOUTHEAST PIERCE COUNTIES FOR SMALL HAIL VALID UNTIL 615 PM EDT... AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 8 MILES NORTH OF HOBOKEN...OR ABOUT 5 MILES EAST OF BLACKSHEAR...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOBOKEN THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 535 PM EDT MON MAY 8 2006 FLZ033-082215- ST. JOHNS- 535 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT... AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER FRUIT COVE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND... FRUIT COVE...DURBIN...GUANA RIVER STATE PARK AND SOUTH PONTE VEDRA BEACH THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 PM EDT MON MAY 8 2006 FLZ020-021-082230- HAMILTON-SUWANNEE- 552 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE AND SOUTHERN HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BLUE SPRINGS...SUWANNEE RIVER STATE PARK... NEWBURN...SUWANNEE SPRINGS...LIVE OAK AND HOUSTON THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The Jacksonville radar (KJAX), 76 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496412.